Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 7:04 PM MDT for Union County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2000, 7:04 PM MDT (01:04 UTC)
- Expired
- Jun 27, 2000, 7:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, NM
The radar
The Amarillo radar (KAMA), 180 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 280105
SVRABQ
NMC059-280130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT TUE JUN 27 2000
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 730 PM MDT
* AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF CLAYTON...OR ABOUT 74
MILES SOUTHEAST OF RATON...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL EASTERN UNION COUNTY
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH
CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEAST NEW MEXICO.
LAT...LON 3652 10339 3611 10348 3611 10332 3598 10331
3600 10303 3644 10302
KMVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUN 27 2000 FOR TONIGHT...AWIPS PROBLEMS HAVE MADE DETAILS HARD TO DISCERN. IN GENERAL FAIRLY HIGH POPS AREAWIDE WITH CHANCE SVR NERN CRNR. FOR WED...SOME WARMING WEST AND SOUTH BUT PLENTY OF RESIDUAL MOISTURE FOR INCREASED SFC HEATING AND OROGRAPHICS TO TRIGGER DIURNAL CONVECTION. HIGHEST POPS NERN CRNR WHERE NEXT WIND SHIFT/COLD FRONT WILL PROVIDE LOW LEVEL CONVERGENCE. UPSLOPE LOW CLOUDS AND COOLER EAST THURSDAY WITH GUSTY EAST CANYON WINDS SPREADING A LITTLE COOLER AIR INTO CENTRAL AND WEST AGAIN...WHILE KEEPING MOISTURE ABOVE SEASONAL. WITH UPPER HIGH BUILDING OVER REGION...DYNAMICS WEAK BUT BELIEVE CHANCE TYPE POPS JUSTIFIED WITH HIGH MOISTURE AVAILABILITY. FOR EXTENDED...TEMPS BEGINNING TO REBOUND FRIDAY RESULTING IN MORE CONVECTIVE REGIME THAN THURSDAY...THEN GRADUAL WARMING AND DRYING OVER THE WEEKEND WITH UPPER HIGH OVER REGION AND WEAK LEE TROUGHING. MJF ABQ BB 063/091 065/087 065 32423 SAF BB 056/087 058/084 057 32423 TCC BE 064/089 063/080 063 32424 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:57 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 33 min |
| Jun 28, 11:25 AM MDT | Tornado Warning | ABQ | Curry | 35 min |
| Jun 28, 11:33 AM MDT | Flash Flood Warning | ABQ | Los Alamos | 3 hr |
| Jun 28, 2:12 PM MDT | Flash Flood Warning | ABQ | San Miguel | 108 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.